Texas, 2007High Wind in Texas, December 27, 2007
December 27, 2007 · NWS EPZ · 1 event in 1 county or zone
A vigorous upper level trough with an associated strong Pacific cold front brought strong surface winds to far west Texas during the late afternoon and early evening hours. Windows were broken and power poles were knocked down in the El Paso area.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level trough with an associated strong Pacific cold front brought strong surface winds to far west Texas during the late afternoon and early evening hours. Windows were broken and power poles were knocked down in the El Paso area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Dec 27, 2:43 PM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Dec 27, 2:43 PM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
243 PM MST THU DEC 27 2007
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE AWAY FROM THE AREA
OVERNIGHT...WITH STRONG GUSTY WINDS DECREASING IN RESPONSE.
TEMPERATURES WILL REMAIN ABOUT 10 DEGREES BELOW NORMAL FRIDAY AND
WARM UP SOMEWHAT ON SATURDAY. BY SUNDAY A RIDGE OF HIGH PRESSURE
WILL SWING DAYTIME TEMPERATURES BACK TO ABOVE NORMAL...ONLY TO
COOL DOWN ONCE AGAIN BEHIND A BACK DOOR COLD FRONT NEW YEARS DAY.
&&
.DISCUSSION...
STRONG UPPER TROUGH CURRENTLY MOVING ACROSS THE CWA. TEMPS AT 5H
AS COLD AS -33 C. WHICH HAS DESTABILIZED AIR MASS AND ALLOWED SOME
SNOW SHOWERS OVER THE GILA AND SACS TO FORM...EVEN SOME
VIRGA/POSSIBLE LIGHT SHOWERS OVER DESERTS. WINDS HAVE REACHED
ADVISORY CRITERIA MANY LOCATIONS SO FAR...BUT NO WARNING LEVEL
WINDS IN EL PASO/HUDSPETH COUNTIES YET. GREATEST WIND PARAMETERS
STILL TO COME FOR THOSE AREAS THOUGH. EAST SLOPES ARE NOTORIOUS
FOR STRONG DOWNSLOPE WINDS IN THESE SCENARIOS. THUS WILL LET
NPW/HWW RIDE FOR NOW.
COLD AIR MASS WILL REMAIN A COUPLE OF DAYS AS MINOR SHORT WAVES
FRIDAY AND SATURDAY WILL NOT BE ENOUGH TO MIX OUT COLD AIR
TOTALLY. UPPER RIDGING SHOULD BOOST TEMPS TO ABOUT 5 DEGREES ABOVE
NORMAL BY SUNDAY. UPPER RIDGING CONTINUES WITH A VIGOR NEXT
WEEK...BUT STRONG TROUGHING OVER NATIONS MIDSECTION IN RESPONSE
TO RIDGE PUMPING UP OVER SOUTHWEST WILL FACILITATE A HEALTHY BACK
DOOR COLD FRONT WHICH PUSHES THROUGH LATE NEW YEARS EVE TO OPEN
2008 ON A NIPPY AND BREEZY NOTE.
HAVE CARRIED BATON FROM PREVIOUS FORECASTER BY CONTINUING TO
GIVE A LOWER LATITUDE WEAK UPPER TROUGH SHOWN BY GFS/DGEX VERY
LITTLE ATTENTION. JUST A MODEST INCREASE IN CLOUDS MIDWEEK.
HOWEVER IF IT IS REAL...IT MIGHT PROVIDE SOME MOISTURE TO BE LIFTED
ISENTROPICALLY OVER THE COOL DOME OF SURFACE HIGH PRESSURE IN AREA
AROUND THAT TIME FRAME. SOMETHING FOR THE MIDNIGHT MAN TO PONDER
(SAME GUY WHO LEFT IT FOR ME) WHO WILL PROBABLY LEAVE IT FOR NEXT
DAY SHIFT TO PONDER.
&&
.AVIATION...VALID 28/00Z-29/00Z
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HOWEVER...THERE
WILL BE MVFR AND BRIEF IFR CONDITIONS IN THE SACRAMENTO MOUNTAINS
THIS EVENING DUE TO SNOW SHOWERS. SURFACE WINDS OF 20 TO 30 KTS WITH
GUSTS NEAR 40 KTS WILL CAUSE A FEW AREAS OF BLOWING DUST WITH
VISIBILITY LOCALLY LESS THAN 2 MILES. THE STRONG WINDS WILL ALSO
CAUSE AT LEAST MODERATE MECHANICAL TURBULENCE THIS EVENING...
ESPECIALLY ALONG THE EASTERN SLOPES OF AREA MOUNTAINS. WINDS WILL
DIMINISH TO LESS THAN 20 KTS BY MIDNIGHT. VFR CONDITIONS WITH
GENERALLY LIGHT WINDS EXPECTED THE REST OF TONIGHT AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 25 47 24 53 33 / 0 0 0 0 0
SIERRA BLANCA TX 22 44 21 54 30 / 0 0 0 0 0
LAS CRUCES 25 47 23 53 30 / 0 0 0 0 0
ALAMOGORDO 21 43 19 56 26 / 0 0 0 0 0
CLOUDCROFT 13 32 11 42 16 / 10 0 0 10 0
TRUTH OR CONSEQUENCES 22 45 20 58 25 / 0 0 0 10 0
SILVER CITY 14 39 13 50 24 / 0 0 0 0 0
DEMING 20 45 19 55 28 / 0 0 0 0 0
LORDSBURG 21 47 20 55 29 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR NMZ022>025-030>032.
TX...HIGH WIND WARNING UNTIL 9 PM MST THIS EVENING FOR TXZ055-056.
&&
01 FAUSETT/21 PARK
Hazardous weather outlook, Dec 27, 7:43 AM MST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
743 AM MST THU DEC 27 2007
NMZ022>025-030>032-TXZ055-056-281445-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
743 AM MST THU DEC 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GIVE US VERY STRONG
WINDS TODAY. WINDS WILL INCREASE DURING THE LATE MORNING AND WILL
THEIR FASTEST SPEEDS IN THE LATE AFTERNOON. WIND SPEEDS OF 35 TO
45 MPH WITH GUSTS TO 60 WILL BE POSSIBLE IN FAR WEST TEXAS WHILE
SOUTHERN NEW MEXICO WILL SEE 30 TO 40 MPH WINDS WITH GUSTS TO 50
MPH. THE WINDS MAY CAUSE BLOWING DUST WHICH WILL REDUCE
VISIBILITIES FOR DRIVERS ALONG AREA ROADS AND HIGHWAYS. THE WINDS
SHOULD BEGIN TO DIMINISH AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
High Wind, El Paso
- When
- December 27, 7:04 PM MST
- Where
- El Paso forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Official NWS Observations
Winds gusting to around 60 mph broke windows in downtown El Paso and knocked down power poles elsewhere in the city.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Hampshire, December 27, 20071 death · 3 injured · $30,000 · 1 event
- Winter Weather in Texas, December 27, 20071 death · 3 injured · 1 event
- Tornadoes and Heavy Snow in Texas, December 27, 2007$127,000 · EF0 · 10 events
- Winter Weather in Kansas, December 27, 200729 events
- Winter Weather in Oklahoma, December 27 to 28, 20071 injured · $3,000 · 11 events
- Frost and Freeze in California, December 27, 2007$20,000 · 4 events
- Winter Storm in Colorado, December 27, 200710 events
- High Wind in Alaska, December 27, 2007$15,000 · 65 kt wind · 1 event
- Heavy Snow and High Wind in Oregon, December 27 to 28, 200758 kt wind · 5 events
- Heavy Snow in Washington, December 27 to 30, 20075 events
- Heavy Snow in Colorado, December 27, 20073 events
- Heavy Snow in Washington, December 27 to 28, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72056.